MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number E050
Medical Device Problem Codes Premature Discharge of Battery (1057); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity and emitted a tone pattern with 1.5 years battery remaining.This icd was submitted for engineering analysis which resulted that this device exhibited a low voltage and the power consumption was increasing in gradual fashion.This appeared consistent with capacitor degradation due to hydrogen gas content in the sealed device atmosphere.Device replacement was recommended.This icd was explanted and replaced.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned implantable cardioverter defibrillator (icd) was analyzed and a review of the device memory confirmed that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device battery.Low voltage capacitors are used in the high voltage charging operation in order to facilitate fast charge times.The behavior of these capacitors resulted in a high current drain, which was depleting the device battery faster than normal.

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key21375460
Report Number2124215-2025-08139
Device Sequence Number3848886
Product Code LWP
UDI-Device Identifier00802526480676
UDI-Public00802526480676
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/21/2016
Device Model NumberE050
Device Catalogue NumberE050
Device Lot Number100370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale